Karnataka has seen five post-jab fatalities | Bengaluru News – Times of India


BENGALURU: Twenty-seven people who took the Covid-19 vaccine experienced serious adverse events following immunisation (AEFI) between January 16 and March 12. Twenty of them recovered and two are in the hospital, while five people passed away.
The most recent death occurred in Bengaluru on February 28. The details of this case — a 71-year-old man who worked as a security guard at a private clinic near Konanakunte — were not publicly known until now. STOI gathered the information from the state’s AEFI data. The man died 18 days after taking the first dose. Civic officials said that he had comorbidities and his death had nothing to do with vaccination.
The man took the jab on February 10 and developed breathing problems, cough and fever the next day. “He was admitted to the Sri Jayadeva Institute of Cardiovascular Sciences and Research, where he was treated for a few days before being shifted to Victoria Hospital. He suffered from chronic obstructive pulmonary disease. The case was discussed at the AEFI committee meetings and the conclusion was that the death was not linked to vaccination,” said a BBMP official overseeing the vaccination drive.
BBMP chief health officer Dr BK Vijendra confirmed the death, which is reportedly the first post-vaccination fatality in city limits. According to the AEFI data with the health department, no post-mortem or verbal autopsy was conducted in the man’s case. “We are yet to get a report about this case from BBMP. The report is awaited,” said Dr BN Rajani, state deputy director, immunisation, health department.
The other four deaths took place in Ballari, Shivamogga, Belagavi and Chikkaballapur. In these cases, too, the health department ruled out the Covid-19 vaccine as a factor, saying it was only a coincidence.
The state Covid-19 media bulletin did not reflect the exact number of serious AEFI cases. As of March 12, it showed 23 instances instead of 27. According to the government data, two women from Chikkaballapur had serious adverse events after the second dose, suffering convulsions. Both have recovered.
Advertisement



Source link

Advertisement

Sagar Biswas

Leave a Reply

Close Bitnami banner
Bitnami